Alert archive / Kentucky / River Flood Warnings in 2015

River Flood Warning 4, NWS Paducah, KY

March 4, 2015Daviess County, Henderson County, Kentucky

NWS Paducah, KY issued this river flood warning at Mar 4, 2015, 1:24 PM CST for Daviess County, Henderson County, Kentucky. It took effect at Mar 6, 2015, 5:32 AM CST. It was in force for 20 days.

The area

The counties it named.

The facts

Issued
Mar 4, 2015, 1:24 PM CST (19:24 UTC)
In effect from
Mar 6, 2015, 5:32 AM CST
Expired
Mar 26, 2015, 6:44 AM CDT
In force
20 days
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
Minor

Counties Daviess County, KY, Henderson County, KY

The radar

The Evansville,IN radar (KVWX), 65 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio River at Newburgh Lock and Dam (NBGI3). The gauge peaked at 48.07 ft at Mar 17, 2015, 8:00 PM CDT.

actionminormoderate20304003/0403/0503/0603/0703/0803/0903/1003/1103/1203/1303/1403/1503/1603/1703/1803/1903/2003/2103/2203/2303/2403/2503/2603/27
Action stage
35 ft
Minor stage
38 ft
Moderate stage
48 ft
Major stage
56 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03304300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Mar 4, 11:50 AM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Mar 4, 11:50 AM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1150 AM CST WED MAR 4 2015

.UPDATE...
ISSUED AT 1150 AM CST WED MAR 4 2015

UPDATED AVIATION SECTION FOR 18Z TAF PACKAGE.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)
ISSUED AT 330 AM CST WED MAR 4 2015

PRIMARY FORECAST FOCUS REMAINS THE SIGNIFICANT WINTER WEATHER
EVENT ON TRACK OVER THE NEXT 24 HOURS.

BUT STARTING WITH THE ONGOING RAIN...PRECIPITATION TOTALS THUS FAR
HAVE WORKED OUT CLOSE TO WHAT WE WERE THINKING. OVERALL...RADAR
ESTIMATES OF RAINFALL HAVE GENERALLY BEEN IN THE 1 TO 1.5 INCH
RANGE IN A BAND ALONG THE OHIO RIVER. HEAVIER RAINS APPEAR TO BE
FOCUSING FURTHER TO THE SOUTH EARLY THIS MORNING...WHICH WOULD
IMPACT PRIMARILY WESTERN KENTUCKY AND FAR SOUTHEAST MISSOURI. AS A
RESULT...WE WILL KEEP THE FLOOD WATCH GOING THROUGH NOON IN THIS
REGION.

IN THE WAKE OF THE FRONTAL PASSAGE OVERNIGHT...THE NEXT BLAST OF
ARCTIC AIR IS ON TRACK EARLY THIS MORNING. AS TEMPERATURES FALL
THROUGH THE 30S AND INTO THE 20S...RAIN WILL TRANSITION TO FREEZING
RAIN AND SLEET AND THEN TO SNOW THROUGH THE COURSE OF THE DAY. THE
MAIN QUESTION CONTINUES TO BE HOW LONG DOES THE SLEET PERSIST
BEFORE CHANGING OVER TO SNOW. GIVEN THE OVERNIGHT MODEL INPUT...IT
APPEARS AS THOUGH THE ANSWER TO THAT QUESTION IS SEVERAL HOURS.
THE WARMER MID LEVELS OF THE NAM NOW HAVE THE SUPPORT OF THE
RAP...AND EVEN THE GFS HAS TRENDED SOMEWHAT SLOWER WITH THE
CHANGEOVER TO SNOW...THOUGH IT IS STILL COLDER THAN THE OTHER
MODELS.

GIVEN THE LATEST MODEL DATA...WE HAVE SLOWED DOWN NOT ONLY THE
CHANGEOVER FROM RAIN TO FREEZING RAIN AND SLEET...BUT ALSO THE
TRANSITION TO SNOW. IN FACT...THE LEADING EDGE OF THE MIXED
PRECIPITATION MAY NOT EVEN REACH THE OHIO RIVER UNTIL LATE
MORNING...AND IT MAY BE MID AFTERNOON BEFORE IT REACHES THE
HOPKINSVILLE AREA. MOST OF THE PRECIPITATION SHOULD HAVE CHANGED
OVER TO SNOW BY EVENING...BUT IT MAY BE MID EVENING BEFORE IT IS
COMPLETELY SNOW NEAR THE TENNESSEE BORDER. PRECIPITATION WILL
CONTINUE IN THE FORM OF SNOW TONIGHT BEFORE TAPERING OFF FROM
NORTHWEST TO SOUTHEAST LATE TONIGHT AND EARLY THURSDAY MORNING.

OUR SNOW AMOUNTS CONTINUE TO REFLECT A BLEND OF MODEL GUIDANCE
AND WPC. INTERESTINGLY...EVEN THROUGH THE SLEET WILL LIKELY CUT
DOWN ON ACCUMULATION TODAY...THE SNOW TONIGHT IS NOW FORECAST TO
PERSIST FOR A LONGER DURATION. THE END RESULT IS A TOTAL SNOW
ACCUMULATION LITTLE CHANGED FROM THE PREVIOUS FORECAST. TO THAT
END...WE EXPECT TOTAL ACCUMULATIONS WILL RANGE FROM 4 TO 6 INCHES
NEAR MOUNT VERNON ILLINOIS TO AS MUCH AS 8 TO 10 INCHES IN A BAND
20 TO 30 MILES EITHER SIDE OF A SIKESTON MISSOURI TO PADUCAH
KENTUCKY TO MADISONVILLE KENTUCKY LINE. AMOUNTS NEAR THE TENNESSEE
BORDER WILL LIKELY BE A FEW INCHES LESS GIVEN THE LONGER DURATION
OF SLEET THERE. ICE ACCRETION FROM FREEZING RAIN WILL BE POSSIBLE
FOR A 2 TO 3 HOUR PERIOD AS THE RAIN CHANGES TO SLEET. HOWEVER...
ANY ICE ACCRETION IS EXPECTED TO REMAIN BELOW ONE TENTH OF AN INCH
ACROSS THE ENTIRE AREA.

CLOUDS WILL CLEAR ON THURSDAY AS HIGH PRESSURE BUILDS IN. AFTER
THURSDAY MORNING LOWS IN THE TEENS...HIGHS THURSDAY ARE ONLY
FORECAST IN THE LOWER TO MID 20S. CLEAR SKIES AND LIGHT WINDS
THURSDAY NIGHT WILL LEAD TO EXCELLENT RADIATIONAL COOLING OVER TOP
A SNOW COVERED GROUND. BY FRIDAY MORNING...LOWS WILL LIKELY RANGE
FROM 0 TO 5 DEGREES...AND PROBABLY COLDER IN FAVORED LOCATIONS.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 330 AM CST WED MAR 4 2015

WE START THE LONG TERM WITH HIGH PRESSURE ANCHORED ACROSS THE
MIDDLE MISSISSIPPI AND LOWER OHIO RIVER VALLEY AND THE VERY COLD
AIRMASS IN PLACE WITH START OF DAY TEMPS IN THE LOWER SINGLE
DIGITS. THE HIGH CENTERS SLIGHTLY TO THE SOUTH AND EAST OVER THE
TN VALLEY DURING THE COURSE OF THE DAY...BUT RETURN FLOW IS SLOW
TO GET GOING AND EVEN WITH ABOUT A 25 DEGREE DIURNAL RISE...IT
MEANS ANOTHER DAY OF NOT REACHING 32 DEGREES...HAVING TO WAIT TIL
THE WEEKEND.

SATURDAY-SUNDAY...HIGH PRESSURE MAINTAINS OVER THE TN VALLEY. THIS
SHOULD PRECLUDE PCPN CHANCES THAT MIGHT OTHERWISE EXIST AS SMALL
PIECES OF ENERGY ROUND THE BASE OF A MEAN LONG WAVE TROF
TRANSLATING ACROSS THE OHIO VALLEY. TEMPS WILL CLIMB ABOVE 32F FOR
THE FIRST TIME SINCE TUESDAY...BUT WILL REMAIN ON THE COOL SIDE OF
CLIMO WITH HIGHS IN LOW-MID 40S EACH DAY. LOWS WILL BE GENERALLY
IN THE 20S.

THE HIGH SHIFTS EAST TO THE MID ATLANTIC BUT MAINTAINS A BROAD
AREA OF CONTROL AS FAR WEST AS THE COMMONWEALTH INTO/THRU THE
EARLY WEEK PERIOD. RETURN FLOW SLYS ALLOW TEMPS TO CLIMB THRU THE
40S MONDAY...INTO THE 50S TUESDAY...AND PERHAPS FLIRT WITH THE 60
DEGREE MARK BY THE MIDDLE OF NEXT WEEK. LOWS WILL MOVE INTO THE
30S.

&&

.AVIATION...
ISSUED AT 1150 AM CST WED MAR 4 2015

WINTRY MIX AT TAF SITES WILL BECOME ALL SNOW BY 00Z. MVFR/IFR CIGS
AND VSBYS ARE EXPECTED THROUGH THE AFTERNOON AND MUCH OF THE
OVERNIGHT. PRECIPITATION CHANCES WILL TAPER OFF FROM NORTHWEST TO
SOUTHEAST BETWEEN 08Z AND 12Z, WITH CONDITIONS IMPROVING TO VFR.
WINDS WILL BE FROM THE N/NW AT 10 TO 15 KTS WITH GUSTS AROUND 25KTS
POSSIBLE THROUGH 06Z, SLOWLY DECREASING TO AROUND 10 KTS BY 12Z.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...WINTER STORM WARNING UNTIL 6 AM CST THURSDAY FOR ILZ075>078-
     080>094.

MO...WINTER STORM WARNING UNTIL 6 AM CST THURSDAY FOR MOZ076-086-087-
     100-107>112-114.

     FLOOD WATCH UNTIL NOON CST TODAY FOR MOZ112-114.

IN...WINTER STORM WARNING UNTIL 6 AM CST THURSDAY FOR INZ081-082-
     085>088.

KY...WINTER STORM WARNING UNTIL 6 AM CST THURSDAY FOR KYZ001>022.

     FLOOD WATCH UNTIL NOON CST TODAY FOR KYZ001>013-015>017-019>022.

&&

SHORT TERM...RJP
LONG TERM...DH
AVIATION...RST
Hazardous weather outlook, Mar 4, 4:47 AM CST, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
447 AM CST WED MAR 4 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-051100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
447 AM CST WED MAR 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

LOCALLY HEAVY RAIN WILL CONTINUE THIS MORNING ACROSS SOUTHEAST
MISSOURI AND MUCH OF WESTERN KENTUCKY...WHERE A FLOOD WATCH
CONTINUES THROUGH NOON. PLEASE REFER TO THE WATCH FOR DETAILS.

THE RAIN WILL CHANGE TO SLEET AND EVENTUALLY SNOW AS THE DAY
PROGRESSES. SNOW WILL CONTINUE INTO TONIGHT BEFORE TAPERING OFF
LATE IN THE NIGHT AND EARLY THURSDAY MORNING. MODERATE TO HEAVY
SNOW AND SLEET ACCUMULATIONS AS WELL AS MINOR FREEZING RAIN
ACCUMULATIONS ARE EXPECTED ACROSS THE OUTLOOK AREA. AS A RESULT...
A WINTER STORM WARNING REMAINS IN EFFECT. PLEASE REFER TO THE
WARNING FOR DETAILS ON TIMING AND AMOUNTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NEAR ZERO WIND CHILLS ARE POSSIBLE ACROSS SOUTHWEST INDIANA AND
SOUTHERN ILLINOIS NORTH OF ROUTE 13 EARLY THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY FLOODING ISSUES THAT OCCUR THIS
MORNING. SPOTTERS ARE ALSO ENCOURAGED TO REPORT SNOW...SLEET...
AND ICE ACCUMULATIONS AND THEIR ASSOCIATED IMPACTS.

RJP

In the hours before

Local storm report, Mar 4, 10:02 AM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1002 AM CST WED MAR 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SLEET            CAPE GIRARDEAU          37.31N 89.55W
03/04/2015  M0.00 INCH       CAPE GIRARDEAU     MO   TRAINED SPOTTER

            ROADS HAVE BEEN QUICKLY COVERED IN SLEET.

&&

RICKS
Local storm report, Mar 4, 10:08 AM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1008 AM CST WED MAR 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FREEZING RAIN    JACKSON                 37.38N 89.65W
03/04/2015  E0.00 INCH       CAPE GIRARDEAU     MO   EMERGENCY MNGR

            ICE COVERING PARTS OF INTERSTATE 55...ALONG WITH
            SIDEWALKS ETC.. TRACE AMOUNTS

&&

KELLYH
Local storm report, Mar 4, 10:40 AM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1040 AM CST WED MAR 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FREEZING RAIN    CARBONDALE              37.72N 89.22W
03/04/2015  M0.10 INCH       JACKSON            IL   TRAINED SPOTTER

            STARTING TO ICE VERY STEADY.

&&

KELLYH
Local storm report, Mar 4, 10:57 AM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1057 AM CST WED MAR 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLOOD            MURRAY                  36.61N 88.32W
03/04/2015                   CALLOWAY           KY   TRAINED SPOTTER

            1.80 INCHES OF RAIN STORM TOTAL. GIBBS
            STORE...MYERS...AND BRANDON ROADS WERE FLOODED.

&&

KELLYH
Local storm report, Mar 4, 12:34 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1234 PM CST WED MAR 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     SLEET            DUDLEY                  36.79N 90.09W
03/04/2015  M0.00 INCH       STODDARD           MO   TRAINED SPOTTER

            THUNDER REPORTED. 1/8INCH OF SLEET AND FREEZING RAIN.
            ROADS COVERED AND VERY SLICK.

&&

RICKS
Local storm report, Mar 4, 1:21 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
121 PM CST WED MAR 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 PM     SNOW             EVANSVILLE              37.98N 87.54W
03/04/2015  M0.8 INCH        VANDERBURGH        IN   FIRE DEPT/RESCUE

            EVANSVILLE AIRPORT MEASUREMENT.SNOW AND SLEET.

&&

RICKS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 8:36 PM CSTAreal Flood AdvisoryPAHHenderson, Union6 hr
Mar 4, 12:19 AM CSTAreal Flood AdvisoryPAHCaldwell, Crittenden, Daviess, Graves, Hopkins, Livingston and 6 more4 hr
Mar 4, 1:22 AM CSTAreal Flood AdvisoryPAHBallard, Carlisle, Hickman3 hr
Mar 4, 1:47 AM CSTFlash Flood WarningPAHHenderson, Union3 hr
Mar 4, 3:11 AM CSTAreal Flood AdvisoryPAHCalloway, Christian, Fulton, Graves, Hickman, Marshall and 3 more2 hr
Mar 4, 4:39 AM CSTAreal Flood AdvisoryPAHBallard, Caldwell, Carlisle, Christian, Crittenden, Daviess and 11 more3 hr
Mar 4, 5:52 AM CSTAreal Flood AdvisoryPAHCrittenden, Daviess, Henderson, McLean, Union, Webster113 min
Mar 4, 7:23 AM CSTAreal Flood AdvisoryPAHCalloway, Christian, Fulton, Graves, Hickman, Marshall and 3 more9 hr
Mar 4, 7:33 AM CSTAreal Flood AdvisoryPAHBallard, Caldwell, Carlisle, Christian, Crittenden, Daviess and 11 more6 hr
Mar 4, 10:36 AM CSTAreal Flood AdvisoryPAHCrittenden, Daviess, Henderson, Union3 hr
Mar 4, 1:24 PM CSTRiver Flood WarningPAHDaviess19 days
Mar 4, 1:24 PM CSTRiver Flood WarningPAHHenderson, Union24 days
Mar 4, 1:24 PM CSTRiver Flood WarningPAHUnion25 days
Mar 4, 1:24 PM CSTRiver Flood WarningPAHCrittenden, Union26 days

Nearby

River Flood Warnings in Kentucky, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.